Can Retin-A or Hydroquinone Be Used on the Eyelids?
- Asked by c2binspired in AL
- 4 years ago
Can you use Retin-A and/or Hydroquinone on the eyelids? What should you do if you experience severe dryness?
Use on crow's feet, not eyelids
I love the benefits of retinoids for the reversal and prevention of aging of the skin, but the soft, very sensitive skin of the eyelids is no place for retinoids. This area is notorious for dermatitis, presenting as dry, thick-flaking red patches that can burn and itch. I do like retinoids on the lateral orbital bone where crows feet deepen with age. Retinoids here complement the benefits of Botox or Dysport.
Retin-a and hydroquinone
We do generally recommend against applying hydroquinone or tretinoin cream on the thin, sensitive skin of the eyelids. At this point, I would discontinue the hydroquinone and tretinoin cream, and frequently apply a moisturizer (e.g. Aveeno or Aquaphor) until the dryness resolves.
Retin-A or hydroquinone should NOT be used on eyelids
Use of hydroquinone and retin-a near eyes
The package inserts typically advise you not to do this and doing so would be an off-label indication. More importantly, these are extremely sensitive areas and adverse reactions are very common if applied too vigorously or enthusiastically in these areas.
Hypoallergenic moisturizers, with 100% pure petrolatum jelly being the most cost effective, are useful as moisturizers.
Web reference: http://www.bodysculptor.com/
Tretinoin and Hydroquinone on the eyelids
Tretinoin and Hydroquinone can both be used on the eyelids to reduce wrinkles and improve color. Since these are both prescription items in the US, it is advisable that you do this under the supervision of a physician knowledgeable about both medications and who can address problems such as dryness.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.